Announcement

Collapse
No announcement yet.

No more elavil... Oh the pain!

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • leelee88
    replied
    Alyssa,

    Thanks so much... I will keep u all updated on how it works for me.. I know what you mean about the IC diet making you gain weight with that and the sweet cravings from the Elavil I didnt have a chance..lol I can look at food and gain weight.. I am hoping to have some kind od success with Topomax


    Ronda

    Leave a comment:


  • born2swim
    replied
    Hey Rhonda! Let us know how the Topamax works (headaches, IC, weight loss, etc). I sure hope it helps you! I have gained 10 pounds just due to the IC diet (and inability to exercise). Sounds like a great med to try, except that I don't have headaches (other than ones I get from Elmiron).

    Leave a comment:


  • leelee88
    replied
    Thanks again everyone for your support. I sure needed it these past few days.. I did get some good news my GYN is going to let me try Topomax.. I sure hope I get good results from it...Thanks again to all of you((((((((((hugs)))))))))

    Ronda

    Leave a comment:


  • ICNDonna
    replied
    It could be that a different antideparessant would help with your pain without the weight gain.

    I hope you find a solution soon.

    Donna

    Leave a comment:


  • leelee88
    replied
    Thanks everyone,


    Kjd, I am waiting today for the nurse to call me back. I will keep you informed.. She said that the dr did not know what else to put me on..lol Duh shes the doctor seems like she would know..All that was mentioned yesterday was Elmiron.. But I am undecided about taking it..I ask her for topomax so I will see what she says today..

    Leave a comment:


  • kjd
    replied
    oh hon that is so sad! If you lost some weight naturally whilst you are off elavil will they prepared to put you back on it?

    what dosage was you taking originally?? what bout gabapentin can you take that? I take that now as Elavil also made me put a lot of weight on

    take care x

    Leave a comment:


  • dancemomof2
    replied
    YIKES! I sure hope they give you something to help out. Sending you big hugs that things ease up soon.

    Leave a comment:


  • Moonheart
    replied
    Oh Ronda! I'm so sorry you are suffering! Poor thing!!!

    I'm praying so hard over here that your doctor let's you try to the Topamax! If not, then you need to find a doc JUST for the headaches and get on the Topamax for that alone! Or order if off the internet or something! You know it's a miracle drug for me. We have to find a way to get it to you okay? God will make sure your doctor let's you take it, I know He will!

    Hugs and loves!

    Moonheart

    Leave a comment:


  • dg2901
    replied
    Sorry to hear that you had to come off of Elavil. Hopefully though that you'll be able to find something very soon that will provide you with relief.

    I too am looking at having to come off of Elavil due to an increase in BP. i've been on BP for many years now, however the last couple of BP checks have shown a significant elevation and the suspect is Elavil. I've got 3 months to see if my BP comes down, otherwise its bye-bye to the Elavil.

    When you do find something that works for you be sure to post.

    Feel better soon.
    Diana

    Leave a comment:


  • ihurttoo
    replied
    Oh, Ronda! I am so sorry that you had to go off Elavil when it was helping you with the pain! But, I also hate that it was causing all the other problems. It seems sometimes we just cant win for losing! Prednisone is that way for me! It helps me like no other med! I feel WONDERFUL on it..no pain AT ALL, and I have SO much ENERGY! But, I gain so much weight every single time I am on it even for a few days! It is awful that things that help us so much, hurt us so much too!

    I do hope that they let you try Topamax! Moonheart has just started it and has had great results with it for pain relief and weight loss. I also just started it. I am not quite to the dose that she is taking yet, but have already lost 6lbs in a week! I am pretty excited about trying it.

    It is a neuropathic med, (similar to Lyrica, Neurontin, Keppra, etc), except, most of those others have the side effect of weight GAIN and this one has the side effect of weight loss! :woohoo: Like the rest of the meds in it's class, it has to be titrated up slowly to whatever dose they want you on. So, my Dr. started me on 25mg 1 a day last week. Then, this week, I take 25 mg 2 x a day. Next week I take 25 mg 3 x day and by the 4th week I will be at 100 mg once a day (or 2 50 mg doses a day.)

    Everyone I know that has been able to tolerate Topamax has lost weight on it. I really hope they let you try it and you can tolerate it too!!! *Crossing fingers**

    Ronda, when you say your Drs are "saying diabetes" are they saying that if things dont change you might get it, or that you already have it? If you already have it, is it something that can be controlled by diet alone, or will you need insulin too?

    I am so sorry that you have all this going on! I honestly dont know how you have handled everything that has been thrown at you this past year, but you are an amazingly strong person to have gotten thru it all and you will make it thru this too! I just so hope that they let you try the Topamax and it will help you lose weight and relieve your pain and that if it helps you lose weight, then maybe the diabetes will go away.

    I am just starting it myself, (as of last Monday), but if you do try it and have any questions I can answer or want to compare notes, feel free to pm me. Or, if you want to talk, or need a shoulder to cry on, I hope you know that you have got mine! You have been there for me so many times! I want to be there for you too!

    Sending you big hugs,
    Amy

    Leave a comment:


  • Bethrlk
    replied
    {{{{{{Ronda}}}}}}} big hugs!!!

    I had to go off of Elavil too, so I can relate!

    You'll be in my prayers!!

    Warm hugs,
    Beth

    Leave a comment:


  • leelee88
    replied
    Thank you all... I called my GYN today she said see if my uro would put me on Elmiron..I said ok and ask about Topomax because I am having severe migrains again and I have heard it helps IC pain.. So waiting on her to call me back..Thanks again to you all.. I really needed them hugs today

    Leave a comment:


  • GriffsMommy
    replied
    Awww Ronda, I'm so sorry that you're in so much pain. I don't have any suggestions but wanted to send out some ((((((((hugs))))))))))

    Leave a comment:


  • petrie86
    replied
    I had to stop taking elavil too... It was giving me pains almost like a heart attack! I stoped cold turkey, b/c my dr didnt call me back. Do you take pain meds? working out is hard with ic. I have hard time sticking with the usual routine.... i run and do ab workouts. but someday i just cant. i saw this machine on an infomercial. you sit on this stool like thing and you swing your body left and right and it's supposed to be a good for your abs... or the beanie have you seen that? I dont know what' exercises you've tried.
    I hope you feel better soon sweetheart!
    rach

    Leave a comment:


  • SharonA
    replied
    leelee...I wish there was more that I could do to help you, but all I can do is give you a (((hug))) and send you prayers.

    Leave a comment:

Working...
X